MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 21-101
Medical Device Problem Codes Retraction Problem (1536); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent deep vein thrombosis (dvt) thrombectomy using inari devices.The patient's clot age was estimated at 14 days.When attempting to remove the triever 20 after the final aspiration, the catheter became stuck in the patient's vessel.Following multiple attempts to remove the device using ballooning and medication, the device separated and approximately 10-15cm of the catheter remained in the patient.The medical team was unsuccessful in removing the remaining part of the catheter during the procedure, however; the medical team was able to remove the piece of the device the following day.
 
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.Manufacturer reference: (b)(4).
 
Additional Manufacturer Narrative
The triever20 (t20) was returned to the manufacturer and evaluated.Visual inspection of the device confirmed the device was separated near the distal end of the catheter and a section of the coil was exposed and unraveled.The catheter separated likely due to excessive force used to advance or retract the device against resistance, likely after the patient experienced a vasospasm.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted and no similar issues have been reported against this lot number.The device labeling includes the following warning statement: "avoid using excessive force to advance or retract the flowtriever catheter or triever20 against resistance.If excessive resistance occurs, retract and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation." manufacturer reference: (b)(4).

Brand Name
TRIEVER20
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
james bennett
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key22375105
Report Number3020347218-2025-00042
Device Sequence Number15476720
Product Code QEW
UDI-Device Identifier00810123710065
UDI-Public(01)00810123710065(17)270109(10)25010064
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-101
Device Lot Number25010064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSAVER; TRIEVER16
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown